Alert archive / Louisiana / Low Water Advisories in 2021

Low Water Advisory 7, NWS Lake Charles, LA

January 28, 2021

NWS Lake Charles, LA issued this low water advisory at Jan 28, 2021, 3:30 AM CST. It took effect at Jan 28, 2021, 5:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2021, 3:30 AM CST (09:30 UTC)
In effect from
Jan 28, 2021, 5:00 AM CST
Expired
Jan 28, 2021, 11:00 AM CST
In force
6 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

760 
WHUS74 KLCH 280930
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
330 AM CST Thu Jan 28 2021

GMZ430-432-435-281700-
/O.NEW.KLCH.LO.Y.0007.210128T1100Z-210128T1700Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
330 AM CST Thu Jan 28 2021

...LOW WATER ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Abnormally low water levels expected.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ470-472-475-281500-
/O.CON.KLCH.SC.Y.0006.000000T0000Z-210128T1500Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
330 AM CST Thu Jan 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northwest winds around 20 kt with gusts to around 30 kt. 
  Seas 4 to 7 feet expected.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, waters from Intracoastal City to Cameron LA from 20 to 60 
  NM, waters from Lower Atchafalaya River to Intracoastal City 
  LA from 20 to 60 NM.

* WHEN...Until 9 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

25

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Jan 27, 11:47 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 27, 11:47 PM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1147 PM CST Wed Jan 27 2021

.DISCUSSION...
06Z TAFS

&&

.AVIATION...
VFR conditions will prevail through the period with SCT high
clouds the only ceiling. Northerly winds around 10 knots will
persist at all sites through late afternoon before diminishing
after sunset as high pressure settles overhead.

Jones

&&

.PREV DISCUSSION... /issued 954 PM CST Wed Jan 27 2021/

UPDATE...
High clouds continue to stream in from the eastern Pacific this
evening while a 1040 mb high reaches down from the northern plain
states. Temperatures in upper Minnesota range from -17 to -19 degrees
below zero. Makes the low to mid 50s that we have feel rather
warm. But cold air advection is continuing tonight and dew points
will drop further and with winds tapering off and little cloud
cover looking at mid to upper 30s inland and lower 40s along the
beaches by sunrise. Otherwise current zones are fine.

PREV DISCUSSION... /issued 543 PM CST Wed Jan 27 2021/

DISCUSSION...
00Z TAFS

AVIATION...
Breezy northerly winds will lessen somewhat overnight, but will
remain elevated within the pressure gradient behind this morning's
frontal passage. Winds will slowly abate through the day Thursday
as high pressure builds across the region.

VFR conditions will prevail through the period with SCT high
clouds traversing from west to east across the area overnight
into Thursday.

Jones

PREV DISCUSSION... /issued 244 PM CST Wed Jan 27 2021/

SYNOPSIS...
High pressure will build in and bring a couple of cool and rather
dry days. A brief warming trend on Friday and Saturday before the
next cold front moves across with a chance of showers on Saturday
night and early Sunday. Fair and seasonal conditions will then
prevail into early next week.

Rua

DISCUSSION...
A much drier air mass is overtaking the forecast area this afternoon
behind a departing cold front. Pressure gradient with the high
building in behind the front and mixing with daytime heating is
producing blustery conditions with sustained north winds around 20
mph and some gusts to between 30 and 35 mph. These winds are
expected to decrease around sunset with the loss of daytime
heating and less mixing.

Canadian high pressure system will build in over the next couple
of days and this will allow for cool and dry conditions.
Temperatures will be a little below the seasonal norms, however
some likely mid to high level cloudiness and surface winds not
going calm, should help keep temperatures from "bottoming out"
tonight and tomorrow night, with temperatures possibly just
touching freezing for the usual cooler spots in central Louisiana
for Thursday night and early Friday morning.

This surface high pressure system will move off to the along the
eastern US by Friday afternoon, and with that, southerly winds off
the Gulf will return and lead to a brief warm up.

Upper level energy over the Pacific, helping to bring some flood
problems to California today, will move east of the Rockies by
Saturday, with a surface low developing over the Southern Plains.
This low will track northeast to the Great Lakes while pushing a
cold front across the forecast area on Saturday night into early
Sunday.

Upper level dynamics with this system look to be well to the
north. However, there should be sufficient Gulf moisture return,
along with frontal lift, to produce shower activity ahead of the
front.

Drier conditions will then occur behind the front on Sunday. With
this front being more of a Pacific origin, temperatures will stay
close to seasonal norms into early next week.

Rua

MARINE...
A cooler and drier air mass is making its way across the coastal
waters behind a departing cold front with increasing north winds
and building seas. The rather blustery north winds are expected to
continue through the night with 20 to 25 knots over the outer
waters where a small craft advisory will remain in effect, with
small craft exercise caution for the nearshore waters.

High pressure will gradually settle over the region on Thursday
allowing for a decrease in the offshore flow.

This high pressure system will move off to the east coast on
Friday and this will allow onshore winds to return. The onshore
winds will increase on Friday night into early Saturday as low
pressure develops and moves into the Southern Plains. Wind speeds
will likely exceed 15 knots and approach 20 knots, so small craft
exercise caution may be needed during that time frame.

The next front will move across the coastal waters on early Sunday
with a moderate northerly flow.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  63  34  54  32 /  10   0   0   0
LCH  66  39  56  37 /  10   0   0   0
LFT  65  38  56  37 /  20   0   0   0
BPT  67  40  58  40 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 9 AM CST Thursday for GMZ470-472-475.

     Small Craft Exercise Caution until 9 AM CST Thursday for GMZ450-
     452-455.

&&

AVIATION...66
Hazardous weather outlook, Jan 27, 2:06 PM CST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
206 PM CST Wed Jan 27 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-282200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
206 PM CST Wed Jan 27 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-475-282200-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
206 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-282200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
206 PM CST Wed Jan 27 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-282200-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
206 PM CST Wed Jan 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Low Water Advisories in Louisiana, 2021Every low water advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.